Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 25, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Sep 8, 2012, 2:17 PM CDT for 12 counties in Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2012, 2:17 PM CDT (19:17 UTC)
- Expired
- Sep 8, 2012, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Clay County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228 WWUS83 KGID 081917 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 217 PM CDT SAT SEP 8 2012 ...CRITICAL FIRE CONDITIONS EXPECTED THE REST OF THIS AFTERNOON... .ONGOING NORTHWEST WINDS GUSTING NEAR 25 MPH...ALONG WITH RELATIVE HUMIDITY VALUES NEAR AND BELOW 20 PERCENT ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON HOURS...RESULTING IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. NEZ039>041-046>049-062>064-076-077-090000- /O.NEW.KGID.FW.W.0025.120908T1917Z-120909T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HALL-HAMILTON- YORK-CLAY-FILLMORE- 217 PM CDT SAT SEP 8 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...062...063...064...076 AND 077... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON... FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 076 CLAY AND FIRE WEATHER ZONE 077 FILLMORE. * WINDS...NORTHWEST WINDS WITH SPEEDS BETWEEN 15 AND 20 MPH WITH GUSTS NEAR 25 MPH WILL CONTINUE THE REST OF THIS AFTERNOON. * RELATIVE HUMIDITY...VALUES BETWEEN 15 AND 20 PERCENT ARE FORECAST. * IMPACTS...THE COMBINATION OF DRY VEGETATION...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE EXPLOSIVE FIRE GROWTH THIS AFTERNOON. UNDER THESE CONDITIONS...OPEN FIRES COULD ESCAPE CONTROL VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
550 WWUS83 KGID 082337 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 637 PM CDT SAT SEP 8 2012 NEZ039>041-046>049-062>064-076-077-090045- /O.EXP.KGID.FW.W.0025.000000T0000Z-120909T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HALL-HAMILTON- YORK-CLAY-FILLMORE- 637 PM CDT SAT SEP 8 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...062...063...064...076 AND 077... WIND SPEEDS ACROSS THE AREA HAVE WEAKENED SIGNIFICANTLY THROUGH THE PAST HOUR AND WILL CONTINUE TO DO SO AS WE HEAD INTO THE OVERNIGHT HOURS. IN ADDITION...RELATIVE HUMIDITY VALUES ARE BEGINNING TO INCREASE AND WILL CONTINUE TO DO SO THROUGH THE OVERNIGHT HOURS. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. $$ BRYANT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Sep 8, 12:20 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 8, 12:20 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1220 PM CDT SAT SEP 8 2012 .UPDATE...FORECAST WAS UPDATED TO MAKE SOME TWEAKS TO TEMPS AND DEWPOINTS. AT THIS POINT WILL CONTINUE TO HOLD OFF ON ANY FIRE HEADLINE...CONCERNED THAT CONDITIONS MAY FALL SHORT OF THE TIME/WIND CRITERIA. WILL HAVE TO KEEP A VERY CLOSE EYE ON IT OVER THE NEXT COUPLE HOURS...CANT YET COMPLETELY RULE OUT AN UPGRADE THIS AFTERNOON. && .AVIATION...18Z TAF. QUIET WEATHER...LITTLE TO NO CLOUD COVER AND VFR CONDITIONS FORECAST FOR THIS TAF PERIOD...WITH THE MAIN CONCERN LYING WITH THE WINDS. PLENTY OF SUN AND INCREASED MIXING POTENTIAL WILL CONTINUE TO RESULT IN GUSTY WINDS THIS AFTERNOON...BUT WILL DIMINISH LATER THIS AFTERNOON AS SFC HIGH PRESSURE SLIDES FURTHER ONTO THE PLAINS. SPEEDS THIS AFTERNOON OF 15 TO 20 WITH GUSTS NEAR 25 ARE EXPECTED...AND THIS EVENING/THROUGH THE END OF THE PERIOD WILL BE CLOSER TO 10 MPH...AND THE DIRECTION WILL GRADUALLY SHIFT FROM THE NORTHWEST THIS MORNING TO THE EAST BY MIDDAY TOMORROW. && PREV DISCUSSION... /ISSUED 406 AM CDT SAT SEP 8 2012/ SHORT TERM...TODAY THROUGH MONDAY. IT WILL BE A CLEAR SKY WEEKEND WITH NEAR NORMAL HIGH TEMPERATURES IN THE LOWER 80S. CLEAR SKIES WILL CONTINUE INTO MONDAY WITH HIGH TEMPERATURES CLIMBING TO AROUND 90. AN UPPER LEVEL RIDGE LOCATED OVER THE WESTERN CONUS TODAY WILL SHIFT EAST OVER THE NEXT FEW DAYS. THE RIDGE AXIS SHOULD BE CENTERED OVER NEBRASKA BY EARLY MONDAY. SURFACE WINDS WILL REMAIN OUT OF THE NORTHWEST TODAY...BUT BECOME SOUTHEAST BY SUNDAY AND THEN SOUTHERLY BY MONDAY AS A SFC HIGH SLIDES EAST OF OUR FORECAST AREA. AM NOT EXPECTING HIGH TEMPERATURES TO VARY MUCH FROM TODAY INTO SUNDAY...BUT BOTH DAYS WILL BE WARMER THAN WHAT WE EXPERIENCED ON FRIDAY. FAIRLY GUSTY SOUTH WINDS ON MONDAY ALONG WITH THE UPPER RIDGE AXIS RIGHT OVERHEAD WILL SUPPORT A HOT DAY WITH HIGHS AROUND 90. THE COMBINATION OF SOUTH WINDS GUSTING TO AROUND 30 MPH MONDAY AFTERNOON...ALONG WITH LOW RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT WILL LEAD TO NEAR CRITICAL FIRE WEATHER CONDITIONS. LONG TERM...TUESDAY THROUGH FRIDAY. MAIN CONCERN FOR THIS PERIOD WILL BE PRECIPITATION CHANCES STARTING TUESDAY NIGHT AND GOING THROUGH THURSDAY NIGHT. TUESDAY WILL BE THE WARMEST DAY DURING THIS PERIOD AS FORECAST HIGHS WILL BE NEAR 90 DEGREES FOR MOST OF THE OUTLOOK AREA BEFORE THE TRANSITION OF A FRONTAL BOUNDARY. CURRENT MODEL GUIDANCE IS SUGGESTING THE COLD FRONT WILL TRANSITION THROUGH THE CENTRAL PLAINS TUESDAY NIGHT...BRINGING COOLER TEMPERATURES TO THE REGION AND A CHANCE FOR PRECIPITATION. NEAR NORMAL HIGH TEMPERATURES WILL BE EXPERIENCED ON WEDNESDAY...HOWEVER...SLIGHTLY BELOW NORMAL HIGH TEMPERATURES WILL BE OBSERVED ACROSS THE CWA FOR THE REST OF THE WORK WEEK. NORMAL HIGH TEMPERATURES FOR THIS TIME OF YEAR ARE AROUND 78 TO 82 DEGREES...AND FORECAST HIGHS FOR THURSDAY AND FRIDAY ARE GOING TO BE LOWER TO MID 70S. TO NO SURPRISE...LOW TEMPERATURES WILL HAVE A SIMILAR OUTCOME THIS WEEK. A TRAILING COLD FRONT ASSOCIATED WITH AN ADVANCING TROUGH OVER CANADA WILL EXTEND DOWN INTO THE CENTRAL PLAINS ON TUESDAY EVENING/NIGHT...INCREASING CHANCES FOR PRECIPITATION AND POSSIBLY SOME THUNDERSTORMS FOR WEDNESDAY MORNING. THESE STORMS COULD START AS EARLY AS TUESDAY NIGHT IN THE VICINITY OF THE LOW LEVEL JET IF ENOUGH MOISTURE CAN BE ADVECTED INTO THE REGION. THE EC AND THE GFS ARE IN GOOD AGREEMENT WITH THE POSITIONING OF THE LOW LEVEL JET ACROSS OUR SOUTHERN COUNTIES ON TUESDAY NIGHT...HOWEVER...GUIDANCE IS SUGGESTING VERY LITTLE MOISTURE AT THIS TIME AS A DRY AIRMASS IS PROGGED TO SIT OVER THE REGION UNTIL WEDNESDAY MORNING. STRONG OR SEVERE THUNDERSTORMS ARE NOT FORECAST DUE TO A WEAK SHEAR ENVIRONMENT AND VERY LITTLE INSTABILITY AT BEST. PRECIPITATION CHANCES WILL CONTINUE INTO WEDNESDAY NIGHT AS A WEAK WAVE EJECTS OFF THE ROCKIES AND SHOULD INTERACT WITH A STALLED BOUNDARY OVER THE CENTRAL PLAINS. THIS IS WHERE THE EC AND AND GFS START TO DIFFER. THE EC HAS PRECIPITATION CHANCES STICKING AROUND LONGER THAN THE GFS. THIS IS A RESULT OF THE TWO MODELS PREDICTING DIFFERENT SOLUTIONS TO THE SECONDARY WAVE MOVING ACROSS THE REGION. THE GFS HAS A MORE SOUTHERN VORTICITY MAX AND HAS PRECIPITATION MOVING OUT OF THE CWA BY THURSDAY AFTERNOON. THE EC HAS PRECIPITATION STICKING AROUND UNTIL THURSDAY EVENING/NIGHT. KEPT A SLIGHT CHANCE OF POPS ACROSS OUR SOUTHERN COUNTIES TO ACCOUNT FOR SOME PRECIPITATION STICKING AROUND. NEAR CRITICAL FIRE WEATHER DANGER WILL NEED TO BE WATCH EARLY NEXT WEEK. CONFIDENCE IS NOT HIGH ENOUGH TO MENTION THESE CHANCES FOR TUESDAY. RELATIVE HUMIDITY VALUES WILL BE VERY CLOSE TO THRESHOLD AS 20 TO 25 PERCENT RELATIVE HUMIDITY VALUES ARE CURRENTLY FORECAST ACROSS THE CWA. WIND SPEEDS WILL BE STRONG ENOUGH AHEAD OF AN APPROACHING COLD FRONT TO WARRANT MENTIONING IF RELATIVE HUMIDITY VALUES DECREASE IN FUTURE ANALYSIS. WILL NOT MENTION FIRE WEATHER DANGER IN THE HWO FOR TUESDAY AT THIS POINT...BUT IT SHOULD BE MONITORED CLOSER AS NEXT WEEK APPROACHES. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE/AVIATION...ADO SHORT...WESELY LONG...GUERRERO
Hazardous weather outlook, Sep 8, 7:30 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 730 AM CDT SAT SEP 8 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 730 AM CDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. LOW RELATIVE HUMIDITY VALUES AND AT TIMES GUSTY NORTHWEST WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON...PRIMARILY NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HOT...WINDY AND DRY WEATHER IS EXPECTED ON MONDAY WHICH WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS. THUNDERSTORM CHANCES RETURN TUESDAY NIGHT AND CONTINUE THROUGH THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.